Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-662-8079 Email We'll Call You: Contact Us
Withdrawal.org / Benzodiazepine Withdrawal / Valium Withdrawal: Signs, Symptoms, Treatment and Recovery Options

Valium Withdrawal: Signs, Symptoms, Treatment and Recovery Options

Call 800-662-8079 to speak with an addiction treatment counselor.

PalmPartners.com

Valium is a benzodiazepine that is common in the treatment of anxiety, muscle spasms and seizure disorder. Anyone that has taken valium either as prescribed or to get high knows that it causes relaxation and sedation. In fact, this is just the feeling that many who abuse the drug are looking for. Sadly, Valium withdrawal causes a completely opposite reaction—it creates heightened anxiety and can lead to serious complications including seizures or death.

If you or someone you care about has been taking valium regularly for a period of 30 days or more it’s important to seek professional medical treatment before attempting to quit. Failure to seek help could lead to serious complications during withdrawal that require immediate treatment—without medical care you could die. For help, call 800-662-8079 today and we’ll connect you with a valium detox program that’s right for you symptoms.

What is Valium Withdrawal?

Withdrawal is a physical reaction to drugs that occurs after the body has become accustomed or “used” to a certain dose of medication or a substance. It’s the body’s response to a lessened or reduced dose that creates feelings often including anxiety, paranoia, or other symptoms.

As the valium is taken over a period of time, the body builds up with is known as a tolerance or a resistance to the drug. Often times this means that the user will take more and more in an effort to achieve the same effect, and this happens both when valium is taken as prescribed AND when it is abused for purposes of getting high.

Valium build up reduces the natural ability for the body to reduce anxiety. As a result, when withdrawal from valium occurs, stronger symptoms of anxiety are most sure to rise above the ability for you to control them. Once physical dependence to diazepam or Valium has set in, the ability to simply quit taking the drug is basically impossible. You MUST seek professional help.

For help finding a detox center that will treat your withdrawal symptoms in a safe and controlled environment, call our helpline at 800-662-8079. We are available 24 hours a day, 7 days a week to assist you in finding the right plan for your recovery.

Withdrawal from Valium can be extremely dangerous. In fact, quitting cold turkey like many users attempt to do is potentially deadly. Seek medical attention in order to find the right level of tapering off, medication management, and support that will ensure that you can function safely and effectively without the drug.

Symptoms of Valium Withdrawal

The severity of your addiction plays a key role in the severity of your withdrawal symptoms. If you were taking valium for a very long time, chances are you will have a tough time with withdrawal. Likewise, if you took the drug only for a few months or at a relatively low dose, you won’t likely suffer from a severe case of withdrawal.

Heavy use of valium over a long period of time will likely lead to symptoms of withdrawal that could be severe. The most common symptoms of valium withdrawal include:

Valium Withdrawal

Stomach cramps and severe anxiety are common Valium withdrawal symptoms.

  • Cramping of the stomach
  • Headaches
  • Muscle aches
  • Tremors or twitching
  • Sweating profusely
  • Muscle pain and spasms
  • Vomiting or diarrhea
  • Severe anxiety
  • Suicidal tendencies or thoughts
  • Confusion and hallucinations
  • Numbness in the hands, feet or other areas of the body
  • Seizures

Even a small dose, 10-15mg of Valium daily for a period of 3-4 months can lead to serious withdrawal symptoms. Many users take 100mg of diazepam or more in a day and subsequently experience deadly complications during withdrawal if they do not seek professional treatment.

Call our helpline for immediate support if you’ve been taking valium on a regular basis. We are available 24 hours a day, 7 days a week at 800-662-8079 to assist you.

How Long Does Valium Withdrawal Last?

Much like the severity of the withdrawal depends largely on how long and how much valium you were using, so too does the duration of the withdrawal symptoms. So if you took valium for many years, it’s like that you will require a slow and steady tapering off process in order to ensure your safety during withdrawal.

What is tapering off? It’s a process of gradually reducing your dose of medication so that you can get to a safe point where you are no longer taking the drug. Generally, this process is controlled by a doctor or treatment professional who will work with you to reduce your dose on a weekly or even bi-weekly basis beginning with a 1-5mg reduction in dose at a time depending on your overall highest dose.

So for instance, if you were taking 100mg of valium a day. Tapering will likely begin with reducing the dose by 5 mg at a time. Likewise, if you were only taking 15mg of valium a day, tapering will likely involve reducing the dose by 1-2mg at a time. It all depends on the dose, the length of time you took the dose and various other conditions such as whether you were on the medication for treatment of anxiety or if there are other underlying health conditions that must be treated.

Typically, valium withdrawal will last about 6 weeks for most patients. The most severe symptoms will usually peak around the first 14 days or so and then they will begin to taper off. If you were on a very large dose, you may have to taper more slowly in order to keep withdrawal symptoms at the most reduced capacity possible for your own safety.

Valium Withdrawal Timeline

Remember—no two cases of addiction, treatment or recovery are the same. This is just a general withdrawal timeline that can help you to better understand what you can expect during the process.

  • Day 1 – you will likely begin to feel anxiety and you may be restless. It’s hard to sleep and the severity of the anxiety will heighten as you can think only about getting more valium.
  • Day 2—you will continue to feel heightened symptoms of withdrawal that include anxiety, upset stomach, and other uncomfortable experiences such as diarrhea or vomiting.
  • Day 3-10 – you will likely start to feel peak symptoms of valium withdrawal during this period of withdrawal. The full-blown symptoms of withdrawal are taking effect at this time and you are likely sweating, feeling sick, unable to sleep and suffering from moderate to severe muscle spasms or pain.
  • Week 3—if you were a very long time user of valium, week three is much like the second week. Symptoms continue to peak and it’s downright hard for you to remain diligent in staying free from valium. If you were not a long time user, there’s a good chance that at this time your withdrawal symptoms are a bit easier to deal with.
  • Week 4 -6—most people who are addicted to Valium are feeling much better by the end of the first month of Valium withdrawal but if you’re not feeling so well just yet, don’t worry—that time will come. Some experience what is known as post-acute withdrawal syndrome which is a situation in which you feel pretty good for a while and then severe symptoms of valium withdrawal suddenly reappear without warning or notice.

For help finding a treatment center that’s right for you, call 800-662-8079 to be connected with a valium detox center that will safely treat your symptoms while keeping you in a comfortable state of mind and health.

Diazepam Withdrawal: Signs, Symptoms, Treatment and Recovery Options

Valium Detox

So when you’re struggling with valium withdrawal, what’s the safest and most effective way of getting the help that you need? DETOX

Valium detox is the process of getting professional medical treatment for your condition in an environment that is safe and controlled. The actual detox process involves allowing the body time for all of the chemicals of the substance to be fully removed so that there are no longer strong physical symptoms of withdrawal plaguing your recovery process.

Detoxing without professional help, specifically medical treatment, can be dangerous and is NOT recommended. Whether you work with a professional drug treatment center by calling 800-662-8079 or you choose to work with your family doctor to safely get off this drug, it’s vital that you seek professional help.

Recovering from Valium Addiction

Once you’ve decided to take the leap of faith and call for help, you’re already on the right track to recovery. The severity of your addiction will definitely dictate much of your recovery process, but you have a key role in how well things can go too. The more involved you are in your detox, counseling, therapy and overall treatment plan and the harder you try to remain vigilant in your own recovery, the better the chances are that you will make a long lasting recovery from this horrible addiction.

For immediate help, or if you still have questions about the valium withdrawal and recovery process, call 800-662-8079 to be connected to a treatment advisor. We can connect you with detox, inpatient care and outpatient treatment programs that will fast track your success in recovery.

Pin It on Pinterest

Shares
Share This